Texas, 2002Flash Flooding in Texas, November 4 to 5, 2002
November 4 to 5, 2002 · NWS SHV · 3 events in 1 county or zone
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 4, 9:50 PM CST, 55 minutes earlier.
Area forecast discussion, Nov 4, 9:50 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CST MON NOV 4 2002
A SOGGY NIGHT IS IN STORE FOR THE AREA...ESPECIALLY FROM DEEP EAST
TEXAS INTO NORTH AND CENTRAL LOUISIANA. LUFKIN TX HAS RECEIVED 3.23
INCHES TODAY THROUGH 830 PM...WITH A THREE DAY TOTAL OF 5.52
INCHES. SIMILAR AMOUNTS HAVE BEEN RECEIVED ACROSS THE REST OF DEEP
EAST TEXAS AND WEST CENTRAL LOUISIANA. NATCHITOCHES HAS RECEIVED
AROUND 2 INCHES SINCE 8 AM TODAY...WITH A THREE DAY TOTAL AROUND 3.3
INCHES.
ISENTROPIC LIFT IS CREATING A LARGE AREA OF RAINFALL ACROSS THE AREA
SOUTHEAST OF INTERSTATE 30...WITH THE HEAVIEST RAINFALL SOUTH OF
INTERSTATE 20. A STEADY LIGHT TO MODERATE RAINFALL WILL CONTINUE
SOUTH OF INTERSTATE 30 FOR THE REST OF THE NIGHT...WITH THE
RAINFALL BECOMING HEAVIER AS A SURFACE LOW...CURRENTLY ABOUT 100
MILES SOUTH SOUTHWEST OF GALVESTON...MOVES NORTH NORTHEAST TRACKING
INTO THE LOWER TOLEDO BEND COUNTRY TO NEAR THE MONROE VICINITY BY
12Z TUESDAY. AS AN INVERTED TROUGH FORMS AND THE LOW COMES CLOSER
TO THE REGION...SURFACE WINDS WILL BECOME CONVERGENT ACROSS THE
AREA...CREATING ADDITIONAL LIFT FOR HEAVY RAIN...WITH ADDITIONAL
RAINFALL AMOUNTS TONIGHT BETWEEN TWO AND FOUR INCHES POSSIBLE ACROSS
DEEP EAST TEXAS INTO NORTH LOUISIANA. THIS HEAVY RAINFALL EVENT IS
ALREADY COVERED WITH THE CURRENT FLOOD WATCH. NO CHANGES IN REGARDS
TO THE WATCH. THE GOOD NEWS IS THAT THIS RAINFALL EVENT SHOULD END
FROM WEST TO EAST DURING THE MORNING HOURS...AS THE SURFACE LOW
QUICKLY EXITS THE REGION TUESDAY MORNING.
CURRENT TEMPERATURES ARE ALREADY NEAR THE EXPECTED LOWS...BUT EXPECT
TEMPERATURES TO REMAIN NEARLY STEADY TONIGHT WITH SATURATED
CONDITIONS. THUS...DID NOT CHANGE OVERNIGHT LOWS. A POSSIBLE
EXCEPTION TO THIS COULD BE ACROSS THE EXTREME SOUTHEAST PART OF THE
FORECAST AREA...WHERE TEMPERATURES COULD ACTUALLY RISE AFTER 3
AM...IF THE WARM FRONT CAN MOVE UP FROM THE GULF. WE WILL SEE.
ALSO TWEAKED WINDS FOR THE PASSAGE OF THE SURFACE LOW.
22
.SHV...FFA TONIGHT ALONG AND SOUTHEAST OF A LUFKIN TX TO VIVIAN LA
TO FARMERVILLE LA LINE.
Hazardous weather outlook, Nov 4, 12:00 PM CST, 10 hours 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON NOV 4 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST...AND NORTH CENTRAL
LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
LIGHT TO MODERATE RAIN WILL MOVE OVER NORTHEAST TEXAS...NORTHWEST
LOUISIANA...AND SOUTHWEST ARKANSAS THIS AFTERNOON. STRONGER
THUNDERSTORMS WILL FORM TONIGHT...PARTICULARLY OVER NORTH CENTRAL
LOUISIANA. ISOLATED STORMS COULD BECOME BRIEFLY SEVERE LATE
TONIGHT...AND AN ISOLATED TORNADO COULD OCCUR...IN NORTH CENTRAL
LOUISIANA. IN ADDITION...HEAVY RAINFALL MAY OCCUR TONIGHT...OVER
PARTS OF NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT LIKELY...BUT MAY BE NEEDED LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Flash Flood, Angelina
- When
- November 4, 10:45 PM CST to November 5, 1:45 AM CST
- Where
- Angelina County, 5 mi W of Lufkin
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
Flash flooding occurred across FM 2497 which closed the roadway to all travel.
Flash Flood, Angelina
- When
- November 4, 10:45 PM CST to November 5, 2:50 AM CST
- Where
- Angelina County, 2 mi SE of Lufkin
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
Flash flooding closed FM 841 to traffic in both directions.
Flash Flood, Angelina
- When
- November 4, 10:45 PM CST to November 5, 3:00 AM CST
- Where
- Angelina County, 5 mi S of Lufkin
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
Flash flooding closed FM 326 to traffic in both directions.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, November 4 to 5, 2002$370,000 · 14 events
- Flash Flooding in Texas, November 4, 2002$80,000 · 13 events
- Flash Flooding and Heavy Rain in Texas, November 4, 2002$5,000 · 5 events
- Flash Flooding in Texas, November 4, 20022 events
- High Wind in Alaska, November 4 to 6, 200285 kt wind · 2 events
- Flood in Texas, November 4 to 6, 20021 event
- High Wind in Alaska, November 4, 20021 event
- Flood in Texas, November 4 to 6, 20021 event
- Flood in Texas, November 4 to 6, 20021 event
- Flood in Texas, November 4 to 6, 20021 event
- Flood in Texas, November 4 to 9, 20021 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5319329, 5319330, 5319331.